Alert archive / Washington / Gale Warnings in 2012

Gale Warning 50, NWS Seattle, WA

June 12, 2012

NWS Seattle, WA issued this gale warning at Jun 12, 2012, 11:40 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 11:40 PM PDT (06:40 UTC)
Expired
Jun 13, 2012, 8:53 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WHUS76 KSEW 130640
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1140 PM PDT TUE JUN 12 2012

PZZ132-131445-
/O.UPG.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
/O.NEW.KSEW.GL.W.0050.120613T0640Z-120614T0100Z/
/O.NEW.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1140 PM PDT TUE JUN 12 2012

...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S.
STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO
3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WIND...WEST 15 TO 30 KNOTS...WITH GUSTS NEAR 35 KNOTS OVER
  MAINLY THE FAR WEST PORTION.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-131445-
/O.UPG.KSEW.SC.Y.1007.000000T0000Z-120614T1000Z/
/O.NEW.KSEW.GL.W.0050.120613T0640Z-120614T0100Z/
/O.NEW.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1140 PM PDT TUE JUN 12 2012

...GALE WARNING IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE
FUCA UNTIL 6 PM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM PDT
THURSDAY. 

* WIND...WEST 25 TO 35 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-170-173-176-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120614T0100Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

* WIND...NORTHWEST 15 TO 25 KNOTS.

* SEAS...5 TO 7 FEET IN WESTERLY SWELL...EXCEPT BUILDING TO 9 FEET
  FROM CAPE FLATTERY TO POINT GRENVILLE BETWEEN 10 AND 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120613T1900Z/
PUGET SOUND AND HOOD CANAL-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT IN EFFECT FOR THE SOUTH PART OF
THE PUGET SOUND AND HOOD CANAL UNTIL NOON PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT WEDNESDAY. 

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  OVER THE SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL THROUGH
  WEDNESDAY MORNING. WIND WAVES WILL RUN 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131445-
/O.NEW.KSEW.SC.Y.1008.120613T0640Z-120614T0100Z/
ADMIRALTY INLET-
1140 PM PDT TUE JUN 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6
PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  THROUGH WEDNESDAY. WIND WAVES WILL RUN 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
559 
WHUS76 KSEW 131005
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
305 AM PDT WED JUN 13 2012

PZZ132-131815-
/O.CON.KSEW.GL.W.0050.000000T0000Z-120614T0100Z/
/O.CON.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
305 AM PDT WED JUN 13 2012

...GALE WARNING REMAINS IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT THURSDAY...

* WIND...WEST 20 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS...EASING
  LATER TODAY.

* SEAS...3 TO 6 FEET...SUBSIDING LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-131815-
/O.CON.KSEW.GL.W.0050.000000T0000Z-120614T0100Z/
/O.CON.KSEW.SC.Y.1008.120614T0100Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
305 AM PDT WED JUN 13 2012

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 6 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 AM PDT THURSDAY...

* WIND...WEST 25 TO 35 KNOTS...EASING LATE TODAY.

* SEAS...4 TO 6 FEET...SUBSIDING LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-131815-
/O.EXB.KSEW.SC.Y.1008.000000T0000Z-120614T0700Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS
UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH WIND
  WAVES OF 1 TO 4 FEET. THE HIGHEST WIND AND WAVES WILL MAINLY
  BE FROM THE SAN JUANS SOUTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-131815-
/O.EXA.KSEW.SC.Y.1008.000000T0000Z-120614T0100Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEAR SHORE WATERS FROM
JAMES ISLAND TO POINT GRENVILLE OUT TO 10 NM UNTIL 6 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* WIND...NORTHWEST 15 TO 25 KNOTS.

* SEAS...4 TO 7 FEET IN WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-131815-
/O.EXA.KSEW.SC.Y.1008.000000T0000Z-120614T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA AND THE NEAR SHORE WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 10 NM UNTIL 6 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* WIND...WESTERLY AT 15 TO 25 KNOTS...EASING LATE TODAY.

* SEAS...4 TO 6 FEET IN WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131815-
/O.EXT.KSEW.SC.Y.1008.000000T0000Z-120614T0700Z/
ADMIRALTY INLET-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL
MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  THROUGH THIS EVENING. WIND WAVES OF 2 TO 4 FEET WILL SUBSIDE
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-170-173-176-131815-
/O.CON.KSEW.SC.Y.1008.000000T0000Z-120614T0100Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
UNTIL 6 PM PDT THIS EVENING...

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING LATER TODAY.

* SEAS...5 TO 8 FEET IN WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-131815-
/O.CON.KSEW.SC.Y.1008.000000T0000Z-120613T1900Z/
PUGET SOUND AND HOOD CANAL-
305 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTH PART OF
THE PUGET SOUND AND HOOD CANAL UNTIL NOON PDT TODAY...

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PERSIST
  OVER THE SOUTH PART OF THE PUGET SOUND AND HOOD CANAL THROUGH
  THIS MORNING. WINDS WILL EASE THIS AFTERNOON AND BECOME LIGHT
  NORTHERLY EARLY THIS EVENING DUE TO THE PUGET SOUND CONVERGENCE
  ZONE DRIFTING SOUTH AND WEAKENING. WIND WAVES OF 2 TO 4 FEET WILL
  SUBSIDE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
743 
WHUS76 KSEW 131553
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 AM PDT WED JUN 13 2012

PZZ131-132-140000-
/O.CAN.KSEW.GL.W.0050.000000T0000Z-120614T0100Z/
/O.EXT.KSEW.SC.Y.1008.120613T1553Z-120614T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PDT WED JUN 13 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT THURSDAY...
...THE GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS REPLACED THE GALE
WARNING WITH A SMALL CRAFT ADVISORY. EXPECT WEST WINDS 20 TO 30
KNOTS IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST
ENTRANCE...WITH WIND WAVES 3 TO 5 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-131700-
/O.CAN.KSEW.SC.Y.1008.000000T0000Z-120614T0700Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
853 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY. SOUTHERLY TO SOUTHWEST WINDS WILL BE 10 TO 20 KNOTS
WITH WIND WAVES 2 OR 3 FEET THROUGH TONIGHT.


$$

PZZ130-131700-
/O.CAN.KSEW.SC.Y.1008.000000T0000Z-120614T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY. WEST WINDS WILL BE 10 TO 20 KNOTS WITH WIND WAVES 2 OR 3 FEET.


$$

PZZ135-131700-
/O.CAN.KSEW.SC.Y.1008.000000T0000Z-120613T1900Z/
PUGET SOUND AND HOOD CANAL-
853 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY. WINDS WILL BE SOUTHWEST 10 TO 20 KNOTS FROM ABOUT
SEATTLE SOUTHWARD AND NORTHERLY 10 TO 20 KNOTS IN THE NORTH PART
OF PUGET SOUND. WIND WAVES 1 TO 3 FEET.


$$

PZZ150-153-156-170-173-176-140000-
/O.EXT.KSEW.SC.Y.1008.000000T0000Z-120614T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
853 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS.

* SEAS...WIND WAVES 2 TO 4 FEET WITH A WESTERLY SWELL 5 OR 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 12, 9:20 PM PDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 12, 9:20 PM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 PM PDT TUE JUN 12 2012

.SYNOPSIS...AN UPPER TROUGH COMBINED WITH ONSHORE FLOW WILL GIVE
SOME SHOWERS TO THE AREA TONIGHT AND WEDNESDAY...ESPECIALLY IN THE
PUGET SOUND CONVERGENCE ZONE AND OVER THE MOUNTAINS. SHOWERS IN THE
LOWLANDS WILL END LATE WEDNESDAY AFTERNOON. ANOTHER UPPER TROUGH
WILL MOVE ACROSS THE AREA THURSDAY GIVING A CHANCE OF SHOWERS TO
NORTHERN PORTIONS OF THE AREA. DRY AND WARMER WEATHER WILL DEVELOP
FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.SHORT TERM...A WEAK SHORT WAVE TROUGH SITTING FROM OFFSHORE OF
VANCOUVER ISLAND INTO THE OREGON COASTAL WATERS WILL SWING ACROSS
THE AREA THIS EVENING THROUGH EARLY WEDNESDAY. THIS
TROUGH...COMBINED WITH LOW LEVEL ONSHORE FLOW IS BRINGING SOME
SHOWERS TO THE AREA...ESPECIALLY AROUND A PUGET SOUND CONVERGENCE
ZONE...AN AREA OF CONVERGENCE TO THE LEE OF VANCOUVER ISLAND INTO
THE SAN JUANS AND WESTERN WHATCOM COUNTY...AND OVER THE MOUNTAINS.

WEAK AND FLAT SHORT WAVE RIDGING WILL MOVE ACROSS THE AREA LATE
WEDNESDAY AFTERNOON AND EVENING. THIS WEAK RIDGE WILL ALLOW ISOLATED
SHOWERS TO BECOME CONFINED TO THE CASCADES WHILE THE LOWLANDS STAY
CLOUDY IN ONSHORE FLOW. THERE WILL BE SOME BREAKS IN THE CLOUDS
DURING THE AFTERNOON HOURS AND TEMPERATURES WILL RISE INTO THE LOWER
TO MID 60S.

GRIDDED AND TEXT FORECASTS FOR TONIGHT THROUGH WEDNESDAY NIGHT WERE
UPDATED TO REDUCE POPS IN THE LOWLANDS OUTSIDE OF THE CONVERGENCE
ZONE AREAS. OTHERWISE THE SHORT TERM FORECASTS ARE ON TRACK.

THE INCOMING NAM12 SOLUTION CONTINUES TO SHOW THE PASSAGE OF ANOTHER
SHORT WAVE TROUGH ON THURSDAY. THIS WILL LIKELY INCREASE THE
PROBABILITY OF SHOWERS OVER THE NORTHERN PORTIONS OF THE AREA AND
WILL KEEP TEMPERATURES RUNNING 4-8 DEGREES BELOW NORMAL ON THURSDAY.
ALBRECHT

.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...HIGH PRESSURE
ALOFT BUILDS OVER THE PAC NW FROM THE WEST ON FRIDAY. THIS WILL BE
THE START OF A PERIOD OF DRY AND WARMER WEATHER. HIGH TEMPERATURES
ON FRIDAY SHOULD REACH INTO THE LOW 70S AND POSSIBLY THE MID OR
UPPER 70S FOR THE GREATER PUGET SOUND REGION BY SATURDAY. LONG RANGE
MODELS HAVE VARIED CONSIDERABLY THE PAST FEW DAYS. HOWEVER...THE
GFS/ECMWF BOTH AGREE TODAY ON A STRONGER RIDGE PATTERN. THE FORECAST
WAS ADJUSTED TO WARM TEMPS AND REMOVE THE MENTION OF RAIN. SUNDAY IS
TRICKY AS WELL. THE FLAT RIDGE COULD BE STRONG ENOUGH TO KEEP
PRECIPITATION TO THE NORTH. BUT THE ECMWF DOES SHOW LIGHT QPF FROM
ROUGHLY NORTH OF PUGET SOUND AND ALSO OVER THE COASTAL AREAS AND
MOUNTAINS. LEFT CHANCE POPS THERE. HIGH TEMPS MAY BE A BIT LOWER
THAN SATURDAY'S HIGHS BUT SHOULD STILL REACH 70 ACROSS THE SOUTHERN
AREAS WITH WEAK NW PRESSURE GRADIENTS. BY EARLY NEXT WEEK ANOTHER
TROUGH COULD DIG OVER THE REGION. MODELS HAVE BACK WAY OFF ON THE
COLD UNSETTLED PATTERN BUT STILL INDICATE SOME THREAT OF SHOWERS.
DECIDED TO KEEP A CHANCE OF SHOWERS IN THE FORECAST MON/TUE ALTHOUGH
THIS COULD CHANGE GIVEN THE UNCERTAINTY.  MERCER

&&

.AVIATION...A WEAK UPPER TROF WILL REMAIN OVER THE REGION. CONTINUED
WLY FLOW ALOFT. THE LOW LEVEL ONSHORE PRES GRADIENT WILL TIGHTEN
FURTHER OVERNIGHT. CIGS /FOR THE MOST PART/ WILL PRIMARILY BE IN THE
1-3K FT RANGE OVERNIGHT. THE EXCEPTION WILL BE THE COAST AND WITHIN
THE PUGET SOUND CONVERGENCE ZONE WHERE THERE WILL BE AREAS OF VLIFR
CIGS AND VSBYS /AT OR BELOW 300 FT AND BELOW 1SM...RESPECTIVELY/.

THE PUGET SOUND CONVERGENCE ZONE WAS BETWEEN KPAE AND KAWO BUT WILL
SHIFT SWD OVERNIGHT TO ITS TYPICAL LOCATION...ALONG THE KING/
SNOHOMISH COUNTY LINE.

KSEA...CIGS SHOULD REMAIN IN THE 1-2K FT RANGE OVERNIGHT BUT EXPECT
THE LOWER CLOUD DECK TO OCCASIONALLY SCATTER TIL ABOUT 0900 UTC. SW
WINDS OF 10-15 KT WILL CONTINUE OVERNIGHT.

&&

.MARINE...A 1030 MB HIGH WELL OFFSHORE AND LOWER PRES OVER THE GREAT
BASIN WILL RESULT IN MODERATE ONSHORE FLOW THROUGH WED. THERE IS A
POSSIBILITY THAT WINDS MAY REACH GALE FORCE OVER THE CENTRAL STRAIT
OF JUAN DE FUCA ON WED. A 1020 MB HIGH WILL DEVELOP OVER THE COASTAL
WATERS ON THU FOR LIGHT ONSHORE FLOW THAT WILL PERSIST THROUGH
FRI.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 3 AM PDT THURSDAY FOR THE
      CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:40 PM PDTSmall Craft AdvisorySEW27 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.